# SDR AU960931

- Difficulty date: July 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Amtr VARIEZE
- Engine: Lyc O320D3G
- System (JASC): 2120 · Air Distribution System
- Part: Intake
- Condition: Blocked Off
- Location: Air Distribution
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) COCKPIT AIR INTAKE ILLEGALLY MODIFIED (SEALED OFF) PREVENTING AIR INTAKE INTO COCKPIT AND CAUSING LACK OF OXYGEN TO PILOT AND PASSENGER - TWO MONTHS PRIOR TO THIS INCIDENT THE PILOT SEALED THE COCKPIT AIR INTAKE OPENING LOCATED IN FRONT OF THE NOSE WHEELCOMPARTMENT WITH MASKING TAPE - TO COMPENSATE FOR THE AIR LOSS,  THE PILOT WOULD OPEN THE LANDING LIGHT TO RECEIVE COOLING AIR INTO THE CABIN - BECAUSE THIS FLIGHT WAS GOING TO BE AROUND 9500 FT AND HEADING SOUTH (FROM NORTHERN QUEENSLAND) THE LANDING LIGHTWAS CLOSED CAUSING THE LACK OF AIR TO THE COCKPIT - UNAPPROVED PART/MODIFICATION
